Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 3, 2008, 8:53 PM CDT for Cass County, Jackson County, Missouri; Johnson County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 8:53 PM CDT (01:53 UTC)
- Expired
- Jun 4, 2008, 2:36 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 23 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:36 PM CDT | FLASH FLOOD | Belton, MO | NUMEROUS ROADS IMPASSABLE DUE TO HIGH WATER. TWO VEHICLES STALLED IN HIGH WATER. APPROXIMATELY 3.5 INCHES OF RAIN IN THE PAST ONE TO TWO HOURS. |
| Jun 3, 11:59 PM CDT | FLASH FLOOD | 6 W Pleasant Hill, MO | ROAD CLOSED AT INTERSECTION OF 181ST STREET AND STATE HIGHWAY 291 DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 163 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 040159
FFWEAX
KSC091-MOC037-095-040800-
/O.NEW.KEAX.FF.W.0010.080604T0153Z-080604T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
853 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 300 AM CDT WEDNESDAY
* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS ARE EXCEEDING AN INCH WITHIN THE
PAST HOUR ACROSS PARTS OF THE WARNED AREA. ADDITIONAL HEAVY RAIN
IS CURRENTLY TRACKING ACROSS THE WARNED AREA WITH RAINFALL RATES
IN EXCESS OF TWO INCHES PER HOUR. THESE STORMS ARE MOVING OVER
AREAS WHICH HAD RECEIVED HEAVY RAINFALL YESTERDAY. THE MOIST SOILS
WILL ENHANCE RUNOFF AND FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...EDGERTON...GARDNER...GRANDVIEW AND RAYMORE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3893 9441 3883 9442 3883 9412 3879 9427
3874 9454 3874 9505 3885 9505
$$
SAW3 follow-up statements
000
WGUS73 KEAX 040309
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT TUE JUN 3 2008
KSC091-MOC037-095-040800-
/O.CON.KEAX.FF.W.0010.000000T0000Z-080604T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-CASS MO-JACKSON MO-
1005 PM CDT TUE JUN 3 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND SOUTHWESTERN JACKSON AND NORTHERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 300 AM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS SO FAR BETWEEN ONE AND TWO
INCHES. ADDITIONAL HEAVY RAINFALL WILL MOVE ACROSS SOUTHERN JOHNSON
AND NORTHWEST CASS COUNTY OVER THE NEXT HOUR. RAINFALL RATES UNDER THE
HEAVIER DOWNPOURS WILL EXCEED AN INCH PER HOUR.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BELTON...EDGERTON...GARDNER...GRANDVIEW...PLEASANT HILL...
RAYMORE AND SPRING HILL.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3893 9441 3883 9442 3883 9412 3879 9427
3874 9454 3874 9505 3885 9505
$$
SAW000
WGUS73 KEAX 040445
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT TUE JUN 3 2008
KSC091-MOC037-095-040800-
/O.CON.KEAX.FF.W.0010.000000T0000Z-080604T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-CASS MO-JACKSON MO-
1138 PM CDT TUE JUN 3 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND SOUTHWESTERN JACKSON AND NORTHERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 300 AM CDT...
AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT ONE TO FOUR INCHES OF RAIN HAS FALLEN
SINCE 8 PM. ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF
INCHES ARE POSSIBLE THROUGH 2 AM.
NUMEROUS STREETS HAVE BEEN REPORTED IMPASSABLE IN BELTON.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BELTON...EDGERTON...GARDNER...GRANDVIEW...PLEASANT HILL...
RAYMORE AND SPRING HILL.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
LAT...LON 3893 9441 3883 9442 3883 9412 3879 9427
3874 9454 3874 9505 3885 9505
$$
DB000
WGUS73 KEAX 040736
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 AM CDT WED JUN 4 2008
KSC091-MOC037-095-040750-
/O.CAN.KEAX.FF.W.0010.000000T0000Z-080604T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-CASS MO-JACKSON MO-
235 AM CDT WED JUN 4 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND SOUTHWESTERN JACKSON AND NORTHERN
CASS COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED...
THIS WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING THAT
REMAINS IN EFFECT UNTIL 2 PM THIS AFTERNOON.
LAT...LON 3893 9441 3883 9442 3883 9412 3879 9427
3874 9454 3874 9505 3885 9505
$$
NRRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:28 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 3, 6:28 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 628 PM CDT TUE JUN 3 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /421 PM CDT TUE JUN 3 2008/ SEVERE WEATHER CONCERNS DOMINATE THE IMMEDIATE CONCERNS. EARLY MORNING OUTFLOW BOUNDARY HAS BECOME DIFFUSE THIS AFTERNOON BUT THERE IS AN EAST-WEST BOUNDARY SHOWING UP ACROSS NORTHERN MO VIA SURFACE PRESSURE/ALTIMETER ANALYSIS AND SUPPORTED BY DIFFERENTIAL HEATING. CONGESTED CU FORMED AS EXPECTED ONCE WE HIT THE MID 80S BUT VERTICAL DEVELOPMENT IS STILL RETARDED BY PESKY CAP. EXPECT CONVECTION TO INITIATE BY 23Z WITH FAVORED AREA ASSOCIATED WITH THE MORE CONGESTED CU FROM EAST CENTRAL KS TO BETWEEN IRK AND MOBERLY. ONCE ACTIVITY STARTS IT WILL LIKELY GO FAST AND BECOME SEVERE. LOW LEVEL WIND SHEAR NOT AS FAVORABLE FOR TORNADIC DEVELOPMENT AS EARLIER THOUGHT SINCE SURFACE WINDS HAVE VEERED TO THE SOUTHWEST. BUT CANNOT RULE OUT ENTIRELY AS 0-6KM SHEAR STILL SUFFICIENT TO SUPPORT ROTATING STORMS AND BRIEF SPIN UPS POSSIBLE WITH STORM INTERACTION WITH PRE-EXISTING BOUNDARIES. OTHERWISE...CONVECTION SHOULD WEAKEN TOWARDS DAYBREAK WEDNESDAY WITH CONVECTION BECOMING MORE ELEVATED AS STRONG MID LEVEL WARMING PUSHES BACK TO THE NORTHEAST AND SHIFTS PRECIPITATION CHANCES TO THE MO/IA BORDER BY LATE MORNING. THIS WILL LEAVE THE BULK OF THE CWA UNDER A STRONG CAP WITH MAX TEMPERATURES NEARING 90F. THIS CAP WILL EFFECTIVELY INHIBIT CONVECTION OVER THE CWA UNTIL THURSDAY NIGHT WHEN THE CENTRAL PLAINS COLD FRONT FINALLY PUSHES SOUTHEAST. THURSDAY TEMPERATURES SHOULD BE SIMILAR TO WEDNESDAYS. MJ LONG RANGE (FRIDAY THROUGH MONDAY)... LATE THURSDAY NIGHT INTO FRIDAY AN UPPER LEVEL TROUGH WILL BE PROGRESSING OVER THE GREAT PLAINS AND INTO OUR AREA...POSSIBLY BRINGING WITH IT OUR NEXT CHANCE FOR ACTIVE WEATHER. LATER IN THE DAY FRIDAY...THE APPROACHING FRONTAL SYSTEM AT THE SURFACE WILL SERVE AS A LIFTING MECHANISM FOR ADDITIONAL CONVECTION. SURFACE TEMPERATURES ON FRIDAY WILL BE NEAR 80 F THROUGHOUT THE ENTIRE CWA...WHICH SHOULD HELP ENHANCE THE AVAILABLE ENERGY. THE EXACT TIMING OF THE SYSTEM IS THE MAIN ISSUE...AS IT WILL PLAY A LARGE ROLE IN WHEN AND WHERE THE CONVECTION ACTUALLY BEGINS. EARLY SATURDAY MORNING THERE MAY STILL BE SOME LINGERING PRECIPITATION ALONG THE SURFACE BOUNDARY...BUT ONCE THAT DISSIPATES IT SHOULD OTHERWISE BE AN UNSEASONABLY WARM REST OF THE WEEKEND. TEMPERATURES WILL BE QUITE A BIT ABOVE NORMAL...CLIMBING INTO THE UPPER 80S DUE TO THE PRESENCE OF A BUILDING UPPER LEVEL RIDGE. DECIDED TO RAISE THE POPS SUNDAY AFTERNOON AND EVENING IN OUR EXTREME NORTHERN COUNTIES TO ACCOUNT FOR THE LOW PRESSURE SYSTEM MOVING JUST TO THE NORTH OF OUR CWA. ON MONDAY THE WARM WEATHER CONTINUES WITH HIGHS APPROACHING 90 DEGREES SOUTH OF THE KANSAS CITY METROPOLITAN AREA. MJS && .AVIATION... FOR THE 00Z TAF WILL HAVE TEMPO GROUP OF THUNDER FOR THE FIRST TWO HOURS DURING THE PEAK TIME OF INSTABILITY WITH CURRENT CONVECTION. CURRENT DEVELOPMENT MAY MISS KMCI...BUT LOOKS ON TRACK FOR KMKC. FOR KSTJ...STORMS MAY MISS TO THE NORTH AND SOUTH OF THE AIRPORT...SO WILL NOT PUT ANY TEMPO GROUP IN THAT TAF. FOR THE LATE NIGHT...WILL NOT MENTION ANY THUNDER AT THIS POINT AS WE MAY CAP OFF AS WARM AIR ALOFT IN THE H85 TO H75 LAYER SURGES BACK INTO THE REGION. THIS WILL LIKELY KEEP THE AREA CAPPED THROUGH MUCH OF THE DAY...SO WILL NOT HAVE ANY THUNDER IN THROUGH 00Z. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 3, 1:10 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 PM CDT TUE JUN 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 110 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EAST-WEST OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS THUNDERSTORMS IS BEGINNING TO WASH OUT FROM NEAR ST JOSEPH TO MOBERLY. IF THIS BOUNDARY FALLS APART ENTIRELY IT WILL MAKE IT MORE DIFFICULT TO FOCUS THE INITIAL THUNDERSTORM DEVELOPMENT. IN ADDITION A STRONG CAP OR LAYER OF PRONOUNCED WARMING AT MID LEVELS IS WORKING ITS WAY INTO EAST CENTRAL KS. NONETHELESS...STILL EXPECT SCATTERED THUNDERSTORMS TO FORM BY LATE AFTERNOON ACROSS NORTHERN MO AND EVOLVE INTO A CONVECTIVE COMPLEX. THE AREA OF STORMS SHOULD SAG SOUTHWARD WHILE INDIVIDUAL CELLS TRACK EAST WITH THE COMPLEX REACHING THE MISSOURI RIVER BY EARLY EVENING. MODERATE TO HIGH VALUES OF INSTABILITY PLUS DECENT 0-6KM SHEAR AND AN APPROACHING 700MB SHORTWAVE SHOULD BE SUFFICIENT TO SUPPORT STRONG TO SEVERE THUNDERSTORMS WITH A FEW ROTATING STORMS. PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE IF AN MCS CAN FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NORTH AND WEST OF THE FORECAST AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE ACTIVITY MOVING INTO THE AREA OVERNIGHT INTO FRIDAY MORNING. LARGE HAIL AND DAMAGING WINDS...ALONG WITH EXCESSIVE RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY NORTH OF A PAOLA KANSAS TO BOONVILLE LINE...AND SOUTH OF THE MISSOURI RIVER FROM 9 PM TO 3 AM. ACTIVATION MAY ALSO BE NECESSARY OVER PORTIONS OF THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY MORNING.
In the hours before
Local storm report, Jun 3, 8:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 2 N TINA 39.57N 93.44W
06/03/2008 E1.00 INCH CARROLL MO LAW ENFORCEMENT
&&
SFORTINLocal storm report, Jun 3, 8:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL LENEXA 38.96N 94.79W
06/03/2008 E1.00 INCH JOHNSON KS TRAINED SPOTTER
SPOTTER REPORTED SEVERAL PERIODS OF QUARTER SIZED HAIL.
&&
DBEUSTERLocal storm report, Jun 3, 8:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL RAYTOWN 38.99N 94.47W
06/03/2008 E0.75 INCH JACKSON MO PUBLIC
PUBLIC REPORTED DIME SIZED HAIL AT INTERSECTION OF
RAYTOWN ROAD AND 87TH STREET IN RAYTOWN, MO
&&
DBEUSTERSpecial weather statement, Jun 3, 8:28 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 828 PM CDT TUE JUN 3 2008 MOZ037-038-043-044-040200- CASS-JACKSON-JOHNSON-LAFAYETTE- 828 PM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...NORTHERN CASS... NORTHWESTERN JOHNSON AND SOUTHWESTERN LAFAYETTE COUNTIES UNTIL 900 PM CDT... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAYVIEW TO GRANDVIEW...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... ODESSA...LAKE WINNEBAGO AND GREENWOOD BY 835 PM CDT. PLEASANT HILL BY 845 PM CDT. LONE JACK BY 850 PM CDT. THE TOWNS OF BATES CITY...UNITY VILLAGE...TARSNEY LAKES...LAKE LAFAYETTE...STRASBURG AND PITTSVILLE ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. 21
Local storm report, Jun 3, 8:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FUNNEL CLOUD 6 WSW ODESSA 38.96N 94.06W
06/03/2008 LAFAYETTE MO STORM CHASER
&&
SFORTINSpecial weather statement, Jun 3, 8:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 849 PM CDT TUE JUN 3 2008 MOZ015-016-024-040215- GRUNDY-LINN-SULLIVAN- 849 PM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN LINN...SOUTHEASTERN GRUNDY AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 915 PM CDT... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF GALT...OR 12 MILES SOUTHEAST OF TRENTON...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTHWEST OF BROWNING BY 915 PM CDT. THE TOWN OF LAREDO IS ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 3, 7:11 PM CDT | Flash Flood Warning | EAX | Jackson | 7 hr |
| Jun 3, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 44 min |
| Jun 3, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 3, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 38 min |
| Jun 3, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 25 min |
| Jun 3, 8:37 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon and 2 more | 6 hr |
| Jun 3, 8:40 PM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jun 3, 9:00 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 6 hr |
| Jun 3, 9:33 PM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| Jun 3, 10:55 PM CDT | Flash Flood Warning | EAX | Johnson, Pettis | 6 hr |
| Jun 3, 11:02 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 19 days |
| Jun 3, 11:55 PM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Jun 3, 11:55 PM CDT | River Flood Warning | EAX | Jackson | 15 hr |
| Jun 4, 2:14 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 32 hr |
| Jun 4, 3:04 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 40 hr |
| Jun 4, 3:11 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jun 4, 4:37 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 38 min |
| Jun 4, 6:50 AM CDT | Areal Flood Advisory | EAX | Jackson, Lafayette, Ray | 3 hr |
| Jun 4, 7:50 AM CDT | River Flood Warning | EAX | Cooper | 18 hr |
| Jun 4, 11:01 AM CDT | Areal Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Jun 4, 3:48 PM CDT | Areal Flood Warning | EAX | Jackson | 7 hr |
| Jun 3, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 35 min |
| Jun 4, 5:56 PM CDT | River Flood Warning | EAX | Linn | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.